Jump to content
  • Sign Up
ValerieMarie

How Do I Tell If Antibiotic Has Gluten In It?

Rate this topic

Recommended Posts

Hi Everyone!

I'm new to this site. I've been reading a lot of the information here and it's wonderful! I especially like the Newbie thread.

 

I've been gluten free for 2 1/2 years and doing pretty well until recently. My dentist gave me an antibiotic (Amoxicillin 500 mg capsules) 3x a day for 10 days for a gum infection. I started taking it Tuesday the 11th. Yesterday I woke up with a mild headache that slowly got worse all day.

Last night around 11 pm the pain woke me up it was so bad. Even my face hurt!  My question is how do you find out if prescribed meds have

gluten in them? I had the pharmacy check the ingredient list and she read each one to me. Nothing sounded like it would be gluten. I haven't

had to take an antibiotic since I was dz.

 

Thanks so much for any advice!

Share this post


Link to post
Share on other sites

I don't have a foolproof way to find out if an antibiotic is gluten-free but I know that here in the UK all prescribed medicines are gluten-free - and Amoxicillin is one. Have you Googled it?

Share this post


Link to post
Share on other sites

What I usually do is to get the name of the maker from the pharmacist and then call them. I get their telephone number by entering their name and the words 'contact info' in a search engine. Some pharmacies will do the call for you but some won't.

Share this post


Link to post
Share on other sites

Thank you all for the ideas. This has helped alot! I googled the antibiotic and it seems fine, but my body still doesn't handle it well. I called my doctor and

he is giving me another one and told me to take benadryl. I called that company and found one of their products that is ok. I'll check the new antibiotic as well.

 

Thank you all so much! :-)

Share this post


Link to post
Share on other sites

Don't forget that antibiotics also do a number on your gut.  They don't discriminate between good and bad bacteria - they just go in and kill everything - which can give you digestive issues as well.  Make sure to take a good probiotic for awhile afterwards to try to get things back to normal.

Share this post


Link to post
Share on other sites

Just a thought, could the headache be related to the gum infection and not the antibiotic?  

That's a good question. Yesterday I told my dr about the headaches and he switched me to another antibiotic. I started it last night and so far it's

been fine....no headache! I still have the whitehead bump on my gum, but at least it doesn't hurt!

 

Thanks NoGlutenCooties....I'm getting a probiotic this afternoon. I probably should've been doing that anyway. I'm so glad the headache is gone & am feeling like myself again.

 

Thanks!

Share this post


Link to post
Share on other sites

Make sure you don't take the probiotic at the same time as the antibiotic. Wait at least two hours after taking the anti before you take the pro. Otherwise the probiotic won't work.

Share this post


Link to post
Share on other sites

Make sure you don't take the probiotic at the same time as the antibiotic. Wait at least two hours after taking the anti before you take the pro. Otherwise the probiotic won't work.

I didn't know that. I'll make sure to do that....thank you so much!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...